Alert archive / Oklahoma / Flash Flood Warnings in 1996

Flash Flood Warning 41, NWS Norman, OK

November 7, 19964 counties in Oklahoma

NWS Norman, OK issued this flash flood warning at Nov 7, 1996, 12:25 AM CST for 4 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 1996, 12:25 AM CST (06:25 UTC)
Expired
Nov 7, 1996, 4:30 AM CST
In force
4 hr
Issued by
NWS Norman, OK
Area
Whole counties

Counties Atoka County, OK, Bryan County, OK, Choctaw County, OK, Pushmataha County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1996-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1996-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-136 m²/s²
0-3 km storm-relative helicity
-105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 070622
FFWOKC
OKC005-013-023-127-071030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1225 AM CST THU NOV 07 1996

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 430 AM CST FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN SOUTHEASTERN OKLAHOMA
     ATOKA...BRYAN...CHOCTAW AND PUSHMATAHA

INCLUDING THE FOLLOWING LOCATIONS
     ALBANY...ANTLERS...ATOKA...BENNINGTON...BLUE...BOKCHITO...
     BOSWELL...CADDO...CALERA...CANEY...CLAYTON...CLOUDY...COBB
     ...COLBERT...DAISY...DELA...DURANT...FARRIS...FINLEY...
     FORT TOWSON...GAY...GOODLAND...HUGO...KENT...KIAMICHI...
     KOSOMA...LANE...MESSER...MOYERS...NASHOBA...RATTAN...REDDEN
     ...ROBERTA...SAWYER...SNOW...SOBOL...SOPER...STANLEY...
     STRINGTOWN...TUSHKA...TUSKAHOMA...UNGER...UTICA AND WADE

AT 1225 AM CST RADAR CONTINUED TO INDICATE NUMEROUS SHOWERS AND
THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL...MOVING NORTHEAST ACROSS
THE WARNED AREA. OVERNIGHT RAINFALL TOTALS OF 2 TO 4 INCHES ARE
COMMON ACROSS THE AREA...AND ADDITIONAL RAINFALL...SOME HEAVY...IS
EXPECTED DURING THE REST OF THE OVERNIGHT HOURS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY.  MOVE UP TO ESCAPE FLOOD WATERS.  DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IT IS VERY DIFFUCULT AT NIGH.T TO TELL HOW MUCH WATER IS ON
ROADS.  MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN
DEPTH.


CB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 6, 9:22 PM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Nov 6, 9:22 PM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
925 PM CST WED NOV 6 1996

MESONET DATA INIDCATES SFC BOUNDARY ACRS EXTREME SE PTNS OF
FA. ELEVATED CONVECTION CONTINUES ACRS MUCH OF SERN 1/2 OF THE FA. WL
TRIM NWRN PTN OF FFA...AS LATEST RUC INDICATES BEST LOW LVL FORCING
WL SHORTLY BE EAST OF THIS AREA.

.OKC...
OK...FLASH FLOOD WATCH TONIGHT ZNS 030>039>043-045>053.
TX...NONE.
22

In the hours before

Local storm report, Nov 6, 7:14 PM CST, 5 hours 11 minutes before
LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
717 PM CST WED NOV 06 1996

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    PAOLI                      OK  0.75 INCH HAIL
11/06/96   GARVIN

JS
Local storm report, Nov 6, 8:46 PM CST, 3 hours 39 minutes before
LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
849 PM CST WED NOV 06 1996

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0840 PM    3 WNW WILSON               OK  0.75 INCH HAIL
11/06/96   CARTER

JS
Local storm report, Nov 6, 9:03 PM CST, 3 hours 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
905 PM CST WED NOV 06 1996

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0845 PM    8 SW CLAYTON               OK  0.75 INCH HAIL
11/06/96   PUSHMATAHA

JS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 6:38 PM CSTSevere Thunderstorm WarningOUNGarvin, McClain52 min
Nov 6, 6:56 PM CSTFlash Flood WarningOUNPottawatomie3 hr
Nov 6, 7:00 PM CSTSevere Thunderstorm WarningOUNPottawatomie45 min
Nov 6, 8:29 PM CSTSevere Thunderstorm WarningOUNCarter46 min
Nov 6, 8:32 PM CSTFlash Flood WarningOUNBryan4 hr
Nov 6, 8:38 PM CSTSevere Thunderstorm WarningOUNPushmataha52 min
Nov 6, 9:53 PM CSTFlash Flood WarningOUNAtoka, Choctaw, Pushmataha3 hr

Nearby

Flash Flood Warnings in Oklahoma, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.